Social Anxiety Support Forum banner
1 - 8 of 8 Posts

·
Registered
Joined
·
60 Posts
Discussion Starter · #1 ·
Wellbutrin seems to be doing wonders with my depression, but my anxiety is getting worse by the same amount. Now I don't want to leave the house at all, I get frightened if the idea of being in the same room with other people comes up as an option...has anyone else had this problem? Did your doctor give you another medication to take with it or did they switch you off it? Apparently the depression was hiding the true magnitude of my SA or something. o.o
 

·
Banned
Joined
·
38,431 Posts
My Wellbutrin experience was (even at 450 mg daily) that it did absolutely nothing for my depression. I also did not find it to be at all stimulating when I could take a dose and then nap for 4 more hours.

On the positive side, it didn't increase my anxiety at all. I need a real stimulant to kill my depression, not this garbage that isn't even potent enough to keep my awake.

After tapering off at the start of this month I have noticed some weight gain. While on Wellbutrin I could eat as much as I wanted and my weight remained stable (because it reduced my appetite so "all I wanted" wasn't much). Now I actually have to go back to eating far less than I want unless I want to return to the really really bad old days when a size 46" pants actually fit me without being at all lose. Other than the positive effect on appetite reduction, Wellbutrin seems to have no other use.
 

·
Registered
Joined
·
324 Posts
How long have you been on Wellbutrin? Increased anxiety is a well-known side effect. It may or may not go away after a few weeks.

You are atypical, UltraShy. Wellbutrin affects most people like a stimulant in the beginning. A few people, like you, get no effect or even become sedated. I wish it worked that way for me and I could sleep better!
 

·
Registered
Joined
·
256 Posts
ditto on doing absolutely nothing.. when I got my depression down by other means I found my anxiety got more intense in general though. If you just started taking it its probably just a temporary side effect
 

·
Registered
Joined
·
1,676 Posts
Yeah, it did the same thing to me. I tolerated it for a while because it worked well for depression but eventually had to switch to a different antidepressant. Celexa works well for anxiety
 

·
Banned
Joined
·
38,431 Posts
You are atypical, UltraShy. Wellbutrin affects most people like a stimulant in the beginning. A few people, like you, get no effect or even become sedated. I wish it worked that way for me and I could sleep better!
I'm an oddball who fails to respond to most meds or only responds minimally (in the case of benzos).
 

·
Registered
Joined
·
14,599 Posts
*Disclaimer* Did not read entire thread.

Karl is the exception to the rule. WB made me somewhat amped. I actually liked that effect of it :b .

Overall though I think that WB made me more crazier than I already am...more snappish and did nothing for my depression...it made me even worse.

I dont think drugs can make me better; not to say they dont help others. They just dont seem to help me.

To be fair, I only did Celexa and WB. But both had such ill side effects I gave up. I am trying meditation which works to some degree and just toughing it out. I am NOT saying that can work for everyone and it only borderline works for me.
 

·
Registered
Joined
·
60 Posts
Discussion Starter · #8 ·
Hmm. o.o I had trouble with Celexa too, but I'm hoping this anxiety is only temporary. The doctor said to wait a bit to see if it goes away or not, so we will see. :p
 
1 - 8 of 8 Posts
Top